Acute myocardial infarction caused by tumor-associated thrombotic thrombocytopenic purpura: case report
Related Experiment Video
Updated: May 8, 2026

Cardiac Magnetic Resonance for the Evaluation of Suspected Cardiac Thrombus: Conventional and Emerging Techniques
Published on: June 11, 2019
Jun Wang1, Xiaomin Cai, Xunmin Cheng
1Department of Cardiology, School of Medicine, Nanjing University, Jinling Hospital/Nanjing General Hospital of Nanjing Military Command, Nanjing, China.
Objective:
To describe a case with acute myocardial infarction caused by gastric carcinoma-associated thrombotic thrombocytopenic purpura.
Clinical Presentation And Intervention:
A 79-year-old man was admitted with abdominal pain and pyrexia. He later developed cardiac complications and microangiopathy that indicated worsening progression. Manifold evidence confirmed the diagnosis of myocardial infarction caused by thrombotic thrombocytopenic purpura. The patient was treated mainly with plasma transfusion incorporated with steroids.
Conclusion:
This case should remind physicians to consider microangiopathy as a differential diagnosis in patients with unexplained cardiac symptoms or atypical presentation. Early diagnosis and treatment are helpful in decreasing the sequelae of this syndrome.

